Alert archive / California / Wind Advisories in 2017

Wind Advisory 4, NWS Hanford, CA

January 18, 2017

NWS Hanford, CA issued this wind advisory at Jan 18, 2017, 4:08 AM PST. It took effect at Jan 18, 2017, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2017, 4:08 AM PST (12:08 UTC)
In effect from
Jan 18, 2017, 4:00 PM PST
Expired
Jan 19, 2017, 4:00 AM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

170 
WWUS76 KHNX 181208
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
408 AM PST WED JAN 18 2017

CAZ089-090-182015-
/O.NEW.KHNX.WI.Y.0004.170119T0000Z-170119T1000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO
408 AM PST WED JAN 18 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
PST THURSDAY.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH STRONGEST GUSTS
  IN THE EVENING.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT.
  GUSTY WINDS COMBINED WITH WET SOILS WILL MAKE UPROOTING OF TREES
  MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ091-095-182015-
/O.NEW.KHNX.WI.Y.0004.170119T0300Z-170119T1200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
408 AM PST WED JAN 18 2017

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
THURSDAY.

* LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN
  RANGES...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS EVENING WITH STRONGEST
  GUSTS FROM THE LATE EVENING INTO THE EARLY MORNING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER
  LINES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
4 follow-up statements
459 
WWUS76 KHNX 182016
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1216 PM PST WED JAN 18 2017

CAZ089-090-190430-
/O.CON.KHNX.WI.Y.0004.170119T0000Z-170119T1000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO
1216 PM PST WED JAN 18 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM PST THURSDAY...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH STRONGEST 
  GUSTS IN THE EVENING.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ091-095-190430-
/O.CON.KHNX.WI.Y.0004.170119T0300Z-170119T1200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
1216 PM PST WED JAN 18 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST THURSDAY...

* LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN 
  RANGES... INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS EVENING WITH STRONGEST 
  GUSTS FROM THE LATE EVENING INTO THE EARLY MORNING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA
775 
WWUS76 KHNX 190411
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
811 PM PST WED JAN 18 2017

CAZ089-090-191000-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-170119T1000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO
811 PM PST WED JAN 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE THIS EVENING WITH STRONGEST GUSTS
  ENDING AFTER MIDNIGHT.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREES
  HAVE BE BLOWN DOWN AND A FEW POWER OUTAGES HAVE RESULTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ091-095-191200-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-170119T1200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
811 PM PST WED JAN 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

* LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN 
  RANGES... INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS EVENING WITH STRONGEST 
  GUSTS FROM THE LATE EVENING INTO THE EARLY MORNING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
330 
WWUS76 KHNX 190956
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
156 AM PST THU JAN 19 2017

CAZ089-090-191100-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-170119T1000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO
156 AM PST THU JAN 19 2017

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

WINDS ARE DIMINISHING ACROSS THE AREA. HOWEVER...GUSTS TO AROUND
30 MPH WILL CONTINUE ALONG THE COASTAL RANGE PASSES FOR THE NEXT
FEW HOURS.

$$

CAZ091-095-191200-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-170119T1200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
156 AM PST THU JAN 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN
  RANGES...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO THE EARLY MORNING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER
  LINES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
548 
WWUS76 KHNX 191152
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
352 AM PST THU JAN 19 2017

CAZ091-095-191300-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-170119T1200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
352 AM PST THU JAN 19 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

GUSTY CONDITIONS ARE STILL OCCURRING ALONG THE TEMBLOR MOUNTAIN
RANGE IN FAR WESTERN KERN COUNTY. THESE WINDS WILL GRADUALLY
DIMINISH THROUGH THE MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:23 PM PST, 13 hours 45 minutes earlier.

Area forecast discussion, Jan 17, 2:23 PM PST, 13 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
223 PM PST Tue Jan 17 2017

.SYNOPSIS...Dry weather will continue through tonight. A few Pacific
storm systems will track eastward across the state from late
Wednesday through Monday and bring rain and mountain snow to the
region.

&&

.DISCUSSION...Our well advertised return to a very wet pattern is on
cue this afternoon as storm systems line up over the Pacific.  There
are at least 3 of them out there on current satellite imagery. The
first storm is already bringing precipitation into the Pacific
Northwest. As this storm approaches, there will be an increase in
high cloudiness across the central California interior tonight.
Until those thicker, opaque clouds arrive, patchy fog could reform
in the San Joaquin Valley during the first part of tonight and
linger into the predawn hours Wednesday. Although the models are
slowing down the arrival of precip from this first storm, our break
from wet weather will come to an end by Wednesday evening as this
system moves onshore. By the time this storm exits into the Great
Basin Thursday afternoon, the heaviest precipitation will be over.
Showers will linger over mainly the higher terrain Thursday evening
and night. Storm #2 will be right on its heels and will likely bring
another round of rain and mountain snow to the district Friday into
Friday night.  This second storm will be a little colder in its
wake, so precipitation could end as snow down to 3000 feet by Friday
evening. This could make for some potentially hazardous winter
travel over the Grapevine and through Tehachapi Pass.

Much of the district will get a respite, albeit brief, from wet
weather during the first half of the weekend, thanks to weak ridging
aloft.  Storm #3 looks to be the wettest storm in the series and
will bring significant rain and mountain snow back into the
central California interior from Sunday afternoon through at least
midday Monday. Precip with this storm will diminish to showers by
late Monday afternoon or evening as this system departs into the
Great Basin. During this time, the arrival of colder air in its
wake will bring a renewed threat of snow into the foothills as low
as 2500 feet and over the Kern County mountain passes.

Additionally, the amount of water that each of these storm
systems bring into the central California interior, while
beneficial, could also cause flooding of some streets, highways
and urban areas along with water rises along area streams. In the
southern Sierra, the combined effects of these 3 storms will
result in a substantial increase of the snowpack with several new
feet of snow by Monday evening.

The ensembles forecast a high amplitude ridge to build along the
West coast by day 7 with a return of dry weather for the Golden
State. Other than low clouds and night and morning fog in the San
Joaquin Valley, much of the CWA will benefit from clear skies
next Tuesday and probably for much of next week as the upper level
ridge remains in control.

&&

.AVIATION...
In the San Joaquin Valley, areas of MVFR in mist and haze with local
IFR between 06Z Wednesday and 20Z Wednesday. In the southern Sierra
Nevada, increasing areas of mountain obscuring IFR in low clouds and
precipitation after 12Z Wednesday becoming widespread IFR by 20Z
Wednesday. VFR conditions will otherwise prevail over the central CA
interior.

&&

.AIR QUALITY ISSUES...
On Wednesday January 18 2017... Firepalce/Wood Stove Burning
Status is: No Burning Unless Registered in Fresno... Kern...
Kings... Madera... Merced and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Storm Warning from 2 PM Wednesday to 2 PM PST Thursday
ABOVE 5000 FEET FOR THE CAZ096-097.

&&

public...Durfee
avn/fw...DS
synopsis...Durfee

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.